[Skip to Content]
[Skip to Content Landing]
Article
September 1967

Hepatitis Following the Administration of Trimethobenzamide Hydrochloride

Author Affiliations

Boston

From the Division of Clinical Pharmacology of the Medical Service, Lemuel Shattuck Hospital, and the Department of Medicine, Tufts University School of Medicine, Boston.

Arch Intern Med. 1967;120(3):371-373. doi:10.1001/archinte.1967.00300030113023
Abstract

TRIMETHOBENZAMIDE hydrochloride is a compound introduced in 1959 as an antinauseant-antiemetic. Chemically unrelated to the phenothiazines it is structurally closer to the dimethylaminoethoxy antihistamines. It is widely used prophylactically and therapeutically in nausea and vomiting induced by drugs, radiation therapy, infection, and motion sickness. Studies based on large numbers of patients treated with this compound have emphasized that no serious side effects had been encountered.1-2 Unlike the phenothiazines, trimethobenzamide hydrochloride has not been implicated as a cause of jaundice.3-4 We are presenting a report of a case of hepatitis following the use of this drug.

Report of a Case  A 50-year-old white female patient was admitted to the Mount Auburn Hospital on Jan 18, 1966, with a painless mass in her left breast which she noticed about one month prior to admission. By medical history she had had pleurisy in 1955 but otherwise had been well. Her

First Page Preview View Large
First page PDF preview
First page PDF preview
×